Alert archive / Missouri / Flash Flood Warnings in 2015
Flash Flood Warning 75, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 25, 2015, 4:54 AM CDT for Miller County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2015, 4:54 AM CDT (09:54 UTC)
- Expired
- Jul 25, 2015, 9:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Miller County, MO
The radar
The St Louis radar (KLSX), 149 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.9 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2744 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1466 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 7.2
The text
As transmitted, in the capitals the NWS used until 2016.
716
WGUS53 KSGF 250954
FFWSGF
MOC131-251400-
/O.NEW.KSGF.FF.W.0075.150725T0954Z-150725T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
454 AM CDT SAT JUL 25 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MILLER COUNTY IN CENTRAL MISSOURI...
* UNTIL 900 AM CDT.
* AT 448 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. TWO INCHES OF RAIN HAS OCCURRED IN LESS THAN AN HOUR
IN SOME AREAS WITH THESE STORMS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. LOCATIONS IN THE WARNING INCLUDE...BRUMLEY...ETTERVILLE...
IBERIA...MARYS HOME...OLEAN...SAINT ELIZABETH...TUSCUMBIA AND
ULMAN. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE HH IN TUSCUMBIA...
ROUTE K AT ATWELL CREEK 5 MILES SOUTHEAST OF IBERIA...
HIGHWAY 52 AT COON CREEK 3 MILES NORTHEAST OF TUSCUMBIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 3843 9241 3842 9240 3834 9240 3834 9228
3833 9223 3834 9220 3833 9219 3816 9220
3816 9218 3803 9219 3803 9247 3844 9259
$$
DSA1 follow-up statement
878
WGUS73 KSGF 251400
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
900 AM CDT SAT JUL 25 2015
MOC131-251410-
/O.EXP.KSGF.FF.W.0075.000000T0000Z-150725T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MILLER MO-
900 AM CDT SAT JUL 25 2015
...THE FLASH FLOOD WARNING HAS EXPIRED FOR MILLER COUNTY...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3843 9241 3842 9240 3834 9240 3834 9228
3833 9223 3834 9220 3833 9219 3816 9220
3816 9218 3803 9219 3803 9247 3844 9259
$$
BOXELLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 2:58 AM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jul 25, 2:58 AM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
258 AM CDT Sat Jul 25 2015
.SHORT TERM...(Today and Tonight)
Summertime high pressure over the nation's mid section has
temperatures sizzling across the Ozarks. Yesterday's heat indices
reached 118 degrees in Parsons...114 in Pittsburg Kansas. Other
areas ranged from 102 to 112.
Similar conditions are expected for today, therefore the Heat
Advisory has been upgraded to an Excessive Heat Warning for areas
along and west of the Interstate 49 corridor.
A few clusters of thunderstorms had developed along the northern
periphery of the summertime high early this morning. It's quite
possible that some of this rain could impact central and south
central Missouri this morning. Otherwise most locations should
remain dry.
Another warm and muggy night is expected tonight as temperatures
struggle to cool out of the middle and upper 70s. Parts of central
Missouri will have a risk for thunderstorms into early Sunday
morning. Therefore we have confined the better POPS up along the
Osage River Basin from St. Clair County over to Lake of the
Ozarks.
.LONG TERM...(Sunday through Friday)
The summertime high continues to deepen over the Ozarks, which
will have a suppression effect on rain chances. We should
experience mostly sunny skies and very hot temperatures both
Sunday and Monday. I would certainly anticipate heat headlines to
continue into early next week with the high center attempting to
shift directly over southern Missouri.
By Wednesday, the upper ridge begins to flatten some as a cold
front is forced into the corn belt. This feature should become a
focus for showers and thunderstorms as it approaches central and
southern Missouri Wednesday night into Thursday.
This front, along with the rain and cloud cover it brings with it,
should offer some relief from the heat. Look for temperatures to
only warm into the 80s by Thursday and Friday.
The GFS suggests that the summer high becomes more centered over
the Great Basin heading into next weekend.
&&
.AVIATION...(For the 06Z TAFS through 06Z Saturday Night)
Pilots flying in and out of the southwest Missouri airports can
expect VFR conditions over the next 24 hours.
The summertime ridge will expand into the area, mitigating
convection from developing.
Look for light southerly winds to persist through tonight and
tomorrow. Conditions will be hot and humid.
Safe Travels.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY from Noon today to 9 PM CDT this evening FOR
MOZ055>058-067>071-078>083-089>092-094>098-101>106.
EXCESSIVE HEAT WARNING from Noon today to 9 PM CDT this evening
FOR MOZ066-077-088-093.
KS...EXCESSIVE HEAT WARNING from Noon today to 9 PM CDT this evening
FOR KSZ073-097-101.
&&
SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...CramerHazardous weather outlook, Jul 25, 4:22 AM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 422 AM CDT SAT JUL 25 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-260930- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 422 AM CDT SAT JUL 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. SIGNIFICANT EXCESSIVE HEAT RISK. DISCUSSION... EXCESSIVE HEAT WILL IMPACT EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS TODAY. HEAT INDICES WILL RANGE FROM 102 TO 112 THIS AFTERNOON AND EARLY EVENING. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT. LOCATIONS ALONG AND EAST OF A LINE FROM OSCEOLA TO DORA WILL EXPERIENCE THE BETTER CHANCES FOR DAMAGING WIND GUSTS WITH SOME OF THE MORE INTENSE STORMS. LOCALIZED FLASH FLOODING CAN NOT BE RULED OUT IF STORMS CAN TRAIN OVER A PARTICULAR LOCATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HEAT INDICES WILL RANGE FROM 100 TO 109 DEGREES SUNDAY THROUGH AT LEAST TUESDAY OF NEXT WEEK. SCATTERED THUNDERSTORMS CAN NOT BE RULED OUT SUNDAY AND SUNDAY NIGHT. ADDITIONAL THUNDERSTORMS ARE POSSIBLE BY WEDNESDAY NIGHT AND THURSDAY AS A FRONTAL SYSTEM APPROACHES FROM THE NORTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) CRAMER
In the hours before
Local storm report, Jul 24, 11:31 PM CDT, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1131 PM CDT FRI JUL 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND DMG 5 W MARSHFIELD 37.34N 93.00W
07/24/2015 WEBSTER MO NWS EMPLOYEE
SEVERE THUNDERSTORM WIND GUSTS DOWNED A LARGE LIMB AT A
HOME 5 MILES WEST OF MARSHFIELD.
&&
DCRAMERLocal storm report, Jul 25, 1:19 AM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
119 AM CDT SAT JUL 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1202 AM FLASH FLOOD 8 SSE MOUNTAIN GROVE 37.04N 92.19W
07/25/2015 DOUGLAS MO DEPT OF HIGHWAYS
ROAD CLOSED DUE TO FLOODING.
&&
DSAThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 7:07 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Dallas, Hickory, Laclede | 53 min |
| Jul 24, 7:26 PM CDT | Flash Flood Warning | SGF | Camden, Dallas, Laclede | 6 hr |
| Jul 24, 7:40 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede, Polk, Webster, Wright | 50 min |
| Jul 24, 7:52 PM CDT | Flash Flood Warning | SGF | Douglas, Howell, Texas, Wright | 6 hr |
| Jul 24, 7:59 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Webster, Wright | 61 min |
| Jul 24, 8:27 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Ozark | 63 min |
| Jul 24, 8:29 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Polk, Webster | 31 min |
| Jul 24, 8:39 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 66 min |
| Jul 24, 8:42 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 52 min |
| Jul 24, 8:53 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 67 min |
| Jul 24, 9:20 PM CDT | Severe Thunderstorm Warning | SGF | Stone | 45 min |
| Jul 24, 9:44 PM CDT | High Wind Warning | SGF | Barry | 42 min |
| Jul 25, 2:03 AM CDT | Excessive Heat Warning | SGF | Barton, Jasper, Newton, Vernon | 19 hr |
| Jul 25, 4:41 AM CDT | Severe Thunderstorm Warning | SGF | Miller | 49 min |
| Jul 25, 3:08 PM CDT | Excessive Heat Warning | SGF | Barton, Jasper, Newton, Vernon | 30 hr |
| Jul 25, 3:08 PM CDT | Heat Advisory | SGF | Barry, Benton, Camden, Cedar, Christian, Dade and 24 more | 30 hr |
Nearby
Flash Flood Warnings in Missouri, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.